Effexor XR help

I was prescribed Effexor XR for my Anxiety, Panic disorder and hypochondria a little under two moths ago. I haven't had any episodes ever since starting the medication, but I have dealing with a few things and I was wondering if I should be worried, or ride it out. I am now even more tired than what I was while suffering with my episodes. I usually get 9 hours of sleep but I am still tired upon waking. I find myself having spurts of confusion. Sometimes I don't remember what I did 5 minutes ago, or it takes me a while to remember. I get headaches almost every day, nothing excruciating, but annoying. I am also unmotivated now, it seems. Sometimes I have to really push myself to get something done, which doesn't come in handy with children. I also have some really strange vivid dreams. Is this normal? I haven't been able to talk to my Dr much about it, but the last time she told me to keeping pushing through it because I was still so new to the meds, but for almost two months wouldn't they subside? This is the only medication that has worked for me, so I love it, but I want these side effects to go away.

3 Replies

  • I don't know. I think all anti anxiety drugs do this to some point. I know if I have to use benzos it makes it bad. I get sleep paralysis and vivid nightmares. I always have terrible nightmares and bad memory and a hard time recalling words now and same very unmotivated tired feeling . I've gained 50 pounds in last three years since taking Zoloft. But I always say would I rather be fluffy tires and normal/happy or energized terrified and crazy lol.

  • Hi. Your doctor is right to urge you to push through with this drug if it is helping you for now. The things you have talked about are all side effects of this type of drug - including the vivid dreams. Maybe you could ask the doctor about dosage levels, or even if there is an alternative drug you can have.

  • If it does not settle down and you can't live wit ask your doctor about cymbalta

You may also like...